Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 163, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 27, 2000, 5:35 PM EDT for Wayne County, West Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 27, 2000, 6:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wayne County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:45 PM EDT | Thunderstorm Wind | East Lynn, WV | Several trees and large branches fell across roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 272134
SVRCRW
WVC099-272200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
535 PM EDT SUN AUG 27 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 600 PM EDT...
* AT 533 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 4 MILES SOUTH OF EAST LYNN LAKE...MOVING SOUTHEAST AT
20 MPH.
.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3809 8251 3794 8233 3804 8220 3811 8227
3817 8227 3822 8235What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 4:00 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 27, 4:00 PM EDT, 1 hour 35 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-280747- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 400 PM EDT SUN AUG 27 2000 UPPER LOW AND VORT MAX TO MOVE ACROSS REGION THIS EVENING. A FEW SHOWERS/THUNDERSTORMS FIRING UP AS WE SPEAK. MUCH OF THIS ACTIVITY SHOULD DIE DOWN AFTER THE SUN SETS. WILL KEEP CHC POPS FOR EARLY EVENING AND PUT MENTION FOR DENSE FOG AS SKIES CLEAR AND TEMPS DROP. UPPER RIDGING STARTS TO TAKE HOLD ON THE FORECAST AREA ON MONDAY...ALONG WITH DRYING. FWC/FAN TEMPS PRETTY CLOSE AND USED A COMBO THROUGHOUT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 34 min |
| Aug 27, 6:12 PM EDT | Flash Flood Warning | RLX | Calhoun | 63 min |
| Aug 27, 6:44 PM EDT | Flash Flood Warning | RLX | Braxton | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.